MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Partial Blockage (1065); Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Hyperglycemia (1905); Urinary Frequency / Polyuria (2275); Polydipsia (2604)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned to animas.Evaluation has not yet been completed.When evaluation is complete a supplemental report will be filed.No conclusion can be made at this time.(b)(4).
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas and alleged the patient experienced a blood glucose greater than 250mg/dl but less than 500mg/dl with polyuria, polydipsia, and extreme drowsiness, associated with an alleged occlusion issue.During troubleshooting with customer technical support, it was revealed that the patient did not prime while attached following the occlusion alarm.The customer was unable/unwilling to troubleshoot insulin being pushed through the cartridge and the tubing.O this complaint is being reported based on the allegation that the patient experienced hyperglycemia associated with an occlusion issue.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 10/23/2017 with the following findings: a review of the black box showed occlusion alarms due to a high force leading to delivery interruptions.The pump was run for 24 hours and no occlusion alarms occurred.The force sensor measured the correct force.The total daily doses added up correctly and reflected the user's programmed basal rates.The pump passed delivery accuracy testing and no delivery defects were found.The pump was delivering with in the required range and delivering accurately.No alarms or delivery interruptions occurred during testing.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6837163
Report Number2531779-2017-20148
Device Sequence Number819731
Product Code OYC
UDI-Device Identifier10840406100297
UDI-Public0110840406100297
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 08/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2017
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 08/06/2017
Supplement Date Received by Manufacturer08/06/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age14 YR
Patient Weight25